Alert archive / Indiana / River Flood Warnings in 2013

River Flood Warning 184, NWS Indianapolis, IN

June 26, 2013Daviess County, Greene County, Knox County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jun 26, 2013, 10:44 PM EDT for Daviess County, Greene County, Knox County, Indiana. It took effect at Jun 27, 2013, 3:37 AM EDT. It was in force for 49 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2013, 10:44 PM EDT (02:44 UTC)
In effect from
Jun 27, 2013, 3:37 AM EDT
Expired
Jun 29, 2013, 5:00 AM EDT
In force
49 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Daviess County, IN, Greene County, IN, Knox County, IN

The radar

The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Newberry (NWBI3).

Action stage
8 ft
Minor stage
13 ft
Moderate stage
19 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03360500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 26, 10:26 PM EDT, 18 minutes earlier.

Area forecast discussion, Jun 26, 10:26 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1026 PM EDT WED JUN 26 2013

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 254 PM EDT WED JUN 26 2013

AN EXTREMELY LARGE AND SLOW MOVING LOW PRESSURE WILL DOMINATE
INDIANA WEATHER INTO EARLY NEXT WEEK. THIS SYSTEM SHOULD MOSTLY
REMAIN FROM THE WESTERN GULF COAST...ACROSS THE HOOSIER STATE...TO
NEW ENGLAND. AS LONG AS IT IS AROUND THUNDERSTORMS ARE POSSIBLE.

TOWARD THE MIDDLE OF NEXT WEEK HIGH PRESSURE SHOULD PUSH INTO
INDIANA FROM THE SOUTHEAST.

&&

.NEAR TERM /OVERNIGHT/...
ISSUED AT 1012 PM EDT WED JUN 26 2013

BUSY EVENING WINDING DOWN ACROSS THE FORECAST AREA AS MATURE MCS
DROPPING SOUTH INTO KENTUCKY. SINCE TUESDAY MORNING...HAVE A
SWATH OF 4 TO 6 INCH ESTIMATED RAINFALL FROM NEAR KHUF SOUTHEAST
INTO GREENE AND NORTHERN MARTIN COUNTIES.

INTERESTING EVENING AS CONVECTION REMAINED GENERALLY SOUTH OF A
TERRE HAUTE TO GREENSBURG LINE WITH TRAINING STORMS FROM TERRE
HAUTE TO VINCENNES E/SE THROUGH BLOOMINGTON...BEDFORD AND SEYMOUR.
IN ADDITION...SUSPECT A SUBTLE BOUNDARY CONTRIBUTED TO SEVERAL
CELLS BRIEFLY EXHIBITING ROTATION AS THEY MERGED AND INTENSIFIED.
THIS BOUNDARY INITIALLY WAS LOCATED FROM NEAR KHUF TO KBMG LATE
THIS AFTERNOON...THEN GRADUALLY SHIFTED SOUTH WITH TIME. SEVERAL
REPORTS OF FUNNEL/WALL CLOUDS OCCURRED WITH TWO SEPARATE CELLS IN
KNOX COUNTY. THE SEVERE WEATHER THREAT IS OVER FOR THE NIGHT AS
THE AIRMASS HAS BEEN COMPLETELY WORKED OVER.

WILL MAINTAIN THE FLASH FLOOD WATCH SOUTH OF A TERRE HAUTE TO
NASHVILLE AND SEYMOUR LINE OVERNIGHT AS FLOODING IS ONGOING IN
SEVERAL LOCATIONS ACROSS THE SOUTHWEST PORTIONS OF THE FORECAST
AREA. WHILE THE THREAT FOR STORMS IS GREATLY DIMINISHED...CANNOT
ENTIRELY RULE OUT AN ISOLATED STORM THROUGHOUT THE NIGHT AND ANY
OF THESE COULD EXACERBATE ONGOING FLOODING SHOULD THEY DEPOSIT
RAIN OVER AREAS THAT ARE WATERLOGGED.

TWEAKED TEMPS AND WINDS OVERNIGHT BASED ON CURRENT OBS. ZONE AND
GRID UPDATES OUT.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...

ISSUED AT 254 PM EDT WED JUN 26 2013

DIFFICULT FORECAST. GFS AND NAM BROADLY AGREE SHORT WAVES MOVING
ACROSS CWA WHILE WARM HUMID AIR PERSISTS. MODELS DIFFER IN DETAILS
WHICH WILL MAKE A BIG DIFFERENCE IN HOW CONVECTION DEVELOPS. THIS IN
TURN WILL AFFECT EVERYTHING ELSE. THINK CONSENSUS OF MET AND MAV
BEST FOR NOW TO CAPTURE STRENGTH OF BOTH.

IN OTHER WORDS...PARTLY CLOUDY TO MOSTLY CLOUDY WITH A PERSISTENT
CHANCE OF THUNDER. TEMPS A BIT BELOW NORMAL DAYS AND ABOVE NORMAL
NIGHTS WITH CLOUDS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
ISSUED AT 240 PM EDT WED JUN 26 2013

MODEL ENSEMBLES INDICATE A STRONG UPPER TROUGH ACROSS THE EASTERN
GREAT LAKES AND OUR REGION EARLY ON IN THE LONG TERM. OVER TIME
MODELS DEVELOP THIS INTO A CLOSED UPPER LOW ACROSS OUR AREA AND
RETROGRADE IT INTO THE WESTERN GREAT LAKES AND UPPER MISSISSIPPI
VALLEY BY DAY 7.  EVEN THOUGH THEY AGREE ON THE OVERALL PATTERN THERE
IS SOME DISAGREEMENT ON HOW MUCH PRECIP WILL REMAIN.  THE CANADIAN
IS MOSTLY DRY AFTER SUNDAY...WHILE THE EURO AND GFS INDICATE AT
LEAST CHANCE POPS DURING THE DAY.

FOR NOW WILL INDICATE CHANCE POPS DURING THE DAY AND SLIGHT CHANCE POPS
AT NIGHT.  WENT CLOSE TO ALL BLEND TEMPERATURES TEMPERATURES EARLY ON.
TEMPERATURES MAY WARM UP SLIGHTLY AS THE UPPER LOW WEAKENS AND
RETROGRADES A LITTLE ON DAY 6 AND 7.  WENT SLIGHTLY ABOVE ALL BLEND
HIGHS THOSE PERIODS.  OTHERWISE...NO SIGNIFICANT CHANGES MADE.

&&

.AVIATION /DISCUSSION FOR THE 27/0300Z TAF UPDATE/...

ISSUED AT 1020 PM EDT WED JUN 26 2013

UPDATE...
SHOWERS AND THUNDERSTORMS HAVE EXITED ALL TAF SITES. AFTER SOME
BRIEF VFR CONDITIONS THIS EVENING/EARLY TONIGHT...MVFR FOG IS
EXPECTED TO FORM LATE TONIGHT.

PREVIOUS DISCUSSION...
SOME WEAK WAVES ALOFT AND DIURNAL HEATING CONTINUE TO TRIGGER
SCATTERED SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN PORTIONS OF
CENTRAL INDIANA. THIS ACTIVITY WILL MAINLY IMPACT KHUF AND KBMG
THROUGH SUNSET. MVFR AND EVEN BRIEF PERIODS OF IFR CAN BE EXPECTED
OVER THE NEXT FEW HOURS AT KHUF AND KBMG. ELSEWHERE...REMOVED
MENTION OF SHOWERS AND STORMS AT KLAF AND KIND. THERE ARE A FEW
SHOWERS NORTH OF KLAF AT THIS TIME...BUT THEY SHOULD NOT HAVE AN
IMPACT ON OPERATIONS.

MVFR FOG IS EXPECTED TO DEVELOP LATE TONIGHT AS GROUND REMAINS
WET...AND THEN SCATTER OUT SHORTLY AFTER SUNRISE TOMORROW.
SOUTHWEST WINDS WILL GRADUALLY VEER TO THE WEST AND THEN NORTHWEST
THROUGH THE COURSE OF THE TAF PERIOD. SUSTAINED SPEEDS WILL
GENERALLY RANGE BETWEEN 4 TO 8 KTS...EXCEPT TOMORROW AFTERNOON
WHEN THEY INCREASE TO 8 TO 12 KTS WITH GUSTS UP TO 21 KTS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 AM EDT THURSDAY FOR INZ051>053-060>063-
067>071.

&&

SYNOPSIS...JK
NEAR TERM...RYAN
SHORT TERM...JK
LONG TERM....JH
AVIATION...TDUD

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 26, 9:40 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
940 PM EDT WED JUN 26 2013

INZ021-028>031-035>049-054>057-064-065-072-271000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-
BARTHOLOMEW-DECATUR-JENNINGS-
940 PM EDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: ISOLATED THUNDERSTORMS.

HAZARDS: LIGHTNING AND LOCALLY HEAVY RAINFALL.

TIMING: TONIGHT.

DISCUSSION: A WARM AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS
THE AREA. A FRONTAL SYSTEM IS EXPECTED TO MOVE THROUGH THE AREA
THROUGH EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INDIANA AT
TIMES THROUGH NEXT TUESDAY. SOME STORMS MAY BE SEVERE ON THURSDAY.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

DISCUSSION: A FEW THUNDERSTORMS REMAIN POSSIBLE OVERNIGHT AS A
WEAK FRONTAL BOUNDARY MOVES THROUGH CENTRAL INDIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051>053-060>063-067>071-271000-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-
940 PM EDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: ISOLATED TO SCATTERED THUNDERSTORMS.

HAZARDS: LIGHTNING AND LOCALLY HEAVY RAINFALL WHICH MAY CAUSE
ADDITIONAL FLOODING.

TIMING: TONIGHT.

DISCUSSION: A WARM AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS
THE AREA. A FRONTAL SYSTEM IS EXPECTED TO MOVE THROUGH THE AREA
THROUGH EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INDIANA AT
TIMES THROUGH NEXT TUESDAY. SOME STORMS MAY BE SEVERE ON
THURSDAY. HEAVY RAINFALL IS POSSIBLE AND MAY CAUSE ADDITIONAL
FLOODING. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

DISCUSSION: A FRONTAL SYSTEM IS EXPECTED TO MOVE THROUGH THE AREA THROUGH
THURSDAY. IN THE WAKE OF THIS FRONT...AN UPPER LEVEL LOW IS
EXPECTED TO SETTLE INTO THE OHIO VALLEY BY THE WEEKEND AND INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY ANY FLOODING REPORTS TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Local storm report, Jun 26, 6:57 PM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
657 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             VINCENNES               38.68N  87.51W
06/26/2013  E0.25 INCH       KNOX               IN   EMERGENCY MNGR

            AT SOUTH 6TH STREET

&&

BHH
Local storm report, Jun 26, 7:00 PM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
700 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             VINCENNES               38.68N  87.51W
06/26/2013  E0.25 INCH       KNOX               IN   EMERGENCY MNGR

            LOCATED AT MAIN STREET

&&

BHH
Local storm report, Jun 26, 7:01 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
701 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HEAVY RAIN       PAXTON                  39.02N  87.39W
06/26/2013  M3.42 INCH       SULLIVAN           IN   AMATEUR RADIO

            FELL BETWEEN 1 AND 3 PM EDT

&&

CORRECTED EVENT TIME

BHH
Local storm report, Jun 26, 7:07 PM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
707 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     FLOOD            3 S TERRE HAUTE         39.43N  87.38W
06/26/2013                   VIGO               IN   AMATEUR RADIO

            ESTIMATED 3 FEET OF WATER ON MCALLISTER LANE

&&

BHH
Local storm report, Jun 26, 8:40 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
840 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     TSTM WND DMG     1 S MONROE CITY         38.60N  87.35W
06/26/2013                   KNOX               IN   EMERGENCY MNGR

            TREE LIMBS DOWNED ALONG STATE ROUTE 61. TIME ESTIMATED
            FROM RADAR.

&&

MDR
Local storm report, Jun 26, 8:42 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
842 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     TSTM WND DMG     VINCENNES               38.68N  87.51W
06/26/2013                   KNOX               IN   FIRE DEPT/RESCUE

            4 INCH DIAMETER TREE LIMB DOWNED IN THE 500 BLOCK OF
            CHURCH STREET. TIME ESTIMATED FROM RADAR.

&&

MDR

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:22 PM EDTFlash Flood WarningINDDaviess, Martin3 hr
Jun 26, 8:58 PM EDTFlash Flood WarningINDKnox3 hr
Jun 26, 9:06 PM EDTRiver Flood WarningINDKnox, Sullivan6 days
Jun 26, 10:30 PM EDTAreal Flood WarningINDClay, Greene, Owen, Sullivan, Vigo6 hr
Jun 26, 10:44 PM EDTRiver Flood WarningINDDaviess, Greene, Knox65 hr
Jun 26, 10:44 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike4 days
Jun 26, 10:44 PM EDTRiver Flood WarningINDKnox, Sullivan59 hr
Jun 27, 4:21 AM EDTDense Fog AdvisoryINDBartholomew, Brown, Clay, Daviess, Greene, Hendricks and 14 more5 hr
Jun 27, 12:08 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike5 days
Jun 27, 12:08 PM EDTRiver Flood WarningINDGibson, Knox5 days
Jun 27, 12:08 PM EDTRiver Flood WarningINDKnox54 hr
Jun 27, 12:08 PM EDTRiver Flood WarningINDGibson, Knox, Posey8 days
Jun 27, 5:40 PM EDTSevere Thunderstorm WarningINDHoward50 min
Jun 27, 6:15 PM EDTSpecial Weather StatementINDTipton30 min
Jun 27, 6:33 PM EDTSpecial Weather StatementINDMadison42 min
Jun 27, 7:01 PM EDTSpecial Weather StatementINDHenry44 min
Jun 27, 7:15 PM EDTSevere Thunderstorm WarningINDHenry, Madison, Rush45 min
Jun 27, 7:58 PM EDTSevere Thunderstorm WarningINDDecatur, Rush32 min

Nearby

River Flood Warnings in Indiana, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.